Increased pain - interstitial cystitis or something else?

ltaluv

Est. Contributor
Messages
951
Role
  1. Incontinent
My most recent bladder botox injections were in late August, when I got 200 units spread among 20 injection sites. It was by far the most painful experience with botox I've had - I get these about every four months, and usually there are just a couple of the injections that really hurt, but this time every single injection hurt like hell. I figured at the time that my IC was flaring up a little, but now I have to wonder if there was something else going on.

The botox usually causes significant retention and makes me self cath for two to three months. It'll start at 300+ ml that's retained, and gradually drop to 100 ml over the next couple of months. I usually start out cathing eight times a day, and by two months out I'm down to 2-4 times a day and sometimes not at all.

This time, though, I'm still retaining 450 ml or more, and my frequency of having to cath has increased from 8 to 10 times a day. My bladder feels full even when it's not. I end up cathing before I have to drive to work and before meetings, just to relieve the discomfort of having a small amount of urine in my bladder.

This feels like an IC flare, except that botox usually keeps those calmed down. Plus I've never had this sort of retention problem with my IC. That leaves me not sure what to think. The one thing I'm confident of is that it's not an infection - other than the pain, I have zero symptoms of a UTI.

I talked to my doctor a couple of weeks ago, and get doesn't seem concerned about the retention as long as I'm able to routinely self-cath. We also pushed back the next round of Botox from the end of December to mid-January. The pain has ramped to since then, though, and I'm wondering whether to call him or just wait for the January appointment.

Amy thoughts?
 
Top